Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 5, NWS Key West, FL

December 18, 2009Monroe County, Florida

NWS Key West, FL issued this severe thunderstorm warning at Dec 18, 2009, 5:20 PM EST for Monroe County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2009, 5:20 PM EST (22:20 UTC)
Expired
Dec 18, 2009, 6:00 PM EST
In force
40 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

County Monroe County, FL

The radar

The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KKEY 182220
SVRKEY
FLC087-182300-
/O.NEW.KKEY.SV.W.0005.091218T2220Z-091218T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
520 PM EST FRI DEC 18 2009

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPPER KEYS IN MONROE COUNTY IN FLORIDA...
  THIS INCLUDES THE COMMUNITY OF KEY LARGO...

* UNTIL 600 PM EST

* AT 518 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR UPPER MATECUMBE KEY...OR 19
  MILES SOUTHWEST OF KEY LARGO...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDLEY KEY BY 530 PM EST...
  ROCK HARBOR AND KEY LARGO BY 555 PM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
PASSES.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF THE STORM 
APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS...AND KEEP AWAY FROM WINDOWS.

MOBILE HOMES...CAMPERS AND TRAILERS ARE NOT SAFE DURING A SEVERE 
THUNDERSTORM. TAKE SHELTER IN A STURDY BUILDING IF POSSIBLE.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT
AGENCY OR THE U.S. COAST GUARD...AND ASK THAT THEY RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE KEY WEST. YOU MAY ALSO CONTACT THE
NATIONAL WEATHER SERVICE DIRECTLY AT 3 0 5...2 9 5...1 3 1 6...
EXTENSION 3.

&&

LAT...LON 2516 8035 2505 8044 2507 8044 2495 8057
      2485 8073 2491 8071 2489 8068 2508 8047
      2513 8049 2519 8046 2520 8043 2518 8043
      2517 8044 2517 8045 2515 8041 2518 8039
      2521 8042 2527 8032
TIME...MOT...LOC 2219Z 241DEG 25KT 2495 8068

$$

11
2 follow-up statements
000 
WWUS52 KKEY 182246
SVSKEY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
546 PM EST FRI DEC 18 2009

FLC087-182300-
/O.CON.KKEY.SV.W.0005.000000T0000Z-091218T2300Z/
UPPER KEYS IN MONROE FL-
546 PM EST FRI DEC 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR UPPER KEYS IN MONROE COUNTY...

AT 540 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF ROCK
HARBOR...OR 8 MILES SOUTHWEST OF KEY LARGO...MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK HARBOR AND KEY LARGO BY 555 PM EST...
  6 MILES SOUTH OF ROUTE 1/CARD SOUND ROAD S AND 6 MILES SOUTH OF
  ROUTE 1/CARD SOUND ROAD SPLIT BY 600 PM EST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2516 8035 2505 8044 2507 8044 2495 8057
      2485 8073 2491 8071 2489 8068 2508 8047
      2513 8049 2519 8046 2520 8043 2518 8043
      2517 8044 2517 8045 2515 8041 2518 8039
      2521 8042 2527 8032
TIME...MOT...LOC 2244Z 241DEG 25KT 2503 8051

$$

11
000 
WWUS52 KKEY 182258
SVSKEY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
558 PM EST FRI DEC 18 2009

FLC087-182310-
/O.EXP.KKEY.SV.W.0005.000000T0000Z-091218T2300Z/
UPPER KEYS IN MONROE FL-
558 PM EST FRI DEC 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE COUNTY
WILL EXPIRE AT 600 PM EST...

SEVERE THUNDERSTORM WINDS ARE NO LONGER BEING DETECTED BY KEY WEST 
RADAR...THEREFORE THE SEVERE THUNDERSTORM WARNING FOR THE UPPER KEYS 
WILL BE ALLOWED TO EXPIRE AT 600 PM.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...COMMERCIAL RADIO OR 
TELEVISION STATIONS...OR YOUR LOCAL CABLE TELEVISION SERVICE PROVIDER
FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS WEATHER THREAT.

LAT...LON 2516 8035 2505 8044 2507 8044 2495 8057
      2485 8073 2491 8071 2489 8068 2508 8047
      2513 8049 2519 8046 2520 8043 2518 8043
      2517 8044 2517 8045 2515 8041 2518 8039
      2521 8042 2527 8032
TIME...MOT...LOC 2257Z 241DEG 25KT 2505 8041

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 4:00 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 18, 4:00 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EST FRI DEC 18 2009

.DISCUSSION...
.CURRENTLY...
SKIES ARE CLOUDY WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS OUR SERVICE AREA. SURFACE WISE...AN INTENSIFYING AREA OF LOW
PRESSURE (999 MB) IS LOCATED OVER THE EXTREME NORTHEAST GULF OF
MEXICO WITH AN ASSOCIATED COLD FRONT DRAPED SOUTHWARD INTO THE
EXTREME SOUTHEAST...JUST EAST OF DRY TORTUGAS. ACROSS THE MARINE
DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE SOUTH TO
SOUTHWEST WINDS OF 20 TO 25 KNOTS...WITH GUSTS IN EXCESS OF 35 KNOTS
NEAR SHOWERS AND THUNDERSTORMS.

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
AN INTENSIFYING AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL
LIFT INTO THE SOUTHEAST COAST PULLING AN ASSOCIATED STRONG COLD
FRONT THROUGH OUR SERVICE AREA THIS EVENING AND EARLY TONIGHT. AHEAD
OF THE COLD FRONT...STRONG ISENTROPIC LIFT COMBINED WITH VORTICITY
ADVECTION WILL GENERATE WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS FOR THE BALANCE OF THIS AFTERNOON AND EARLY THIS
EVENING. BEHIND THE COLD FRONT...STRONG NORTHWEST WINDS WILL PRODUCE
CONSIDERABLE STRATOCUMULUS WITH SHOWER ACTIVITY DIMINISHING THROUGH
THE LATE EVENING AND ESPECIALLY AFTER MIDNIGHT.

FOR THIS WEEKEND...WITHIN A DEEP MID AND UPPER LEVEL CYCLONIC FLOW
OVER THE EASTERN UNITED STATES AND FLORIDA PENINSULA...A COUPLE OF
MINOR LOW LEVEL PERTURBATIONS WILL ROTATE THROUGH OUR REGION.
DESPITE MOISTURE BEING LIMITED TO BELOW A SUBSIDENCE INVERSION BASED
NEAR 850 MB...A SLIGHT CHANCE OF SHOWERS WILL BE MAINTAINED INTO
EARLY SUNDAY MORNING. FURTHERMORE...TEMPERATURES WILL DROP IN STAGES
DUE TO VERY WARM WATERS SURROUNDING THE ISLAND CHAIN ALONG WITH THE
NORTHWESTERLY WIND TRAJECTORY. BY SATURDAY NIGHT...A NIGHTLY FLOW
DOWN THE SPINE OF THE FLORIDA PENINSULA SHOULD ALLOW TEMPERATURES TO
DROP INTO THE LOW TO MID 50S IN THE UPPER KEYS...AND NEAR 60
ELSEWHERE. OTHERWISE...STRONG WINDS WILL MAKE IT FEEL EVEN COOLER
INTO SUNDAY MORNING.

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
SURFACE HIGH PRESSURE OVER THE EASTERN UNITED STATES AND FLORIDA
PENINSULA WILL SLOWLY SHIFT EASTWARD INTO THE WESTERN ATLANTIC
THURSDAY AND FRIDAY. THIS WILL RESULT IN MODIFYING TEMPERATURES
ALONG WITH A GRADUAL MOISTENING TREND BEGINNING WEDNESDAY.
HENCE...BELOW NORMAL TEMPERATURES WILL RETURN TO NORMAL ON
WEDNESDAY...WITH ONLY ISOLATED SHOWERS BEING MAINTAINED FOR THE
MIDDLE AND LATTER PART OF NEXT WEEK.
&&

.MARINE...
OUTSIDE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL
TURN NORTHWEST TONIGHT BEHIND THE COLD FRONT. STRONG NORTHWEST TO
NORTH WINDS WILL SLACKEN SOMEWHAT SATURDAY AFTERNOON AND
EVENING...BEFORE ANOTHER WIND SURGE OCCURS DUE TO A DENSITY BLOW OFF
THE MAINLAND OCCURS INTO SUNDAY MORNING. THEREAFTER...WINDS WILL
GRADUALLY DECREASE SUNDAY AFTERNOON AND ESPECIALLY MONDAY.

&&

.AVIATION...
THROUGH 24Z...PREVAILING MVFR CONDITIONS ARE EXPECTED AT KEY WEST
AND MARATHON WITH LIGHT RAIN. THEREAFTER...PREVAILING VFR CONDITIONS
ARE EXPECTED. MOST OF THE HEAVY WEATHER WILL REMAIN NORTH OF THE
KEYS. SOUTH WINDS WILL AVERAGE 15KT AT THE SURFACE... INCREASING TO
30 KNOTS AT 2000FT ABOVE GROUND. THE WINDS WILL SHIFT WEST BY 24Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  70 73 61 70 / 70 20 10 00
MARATHON  66 74 58 69 / 70 20 10 00

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR ALL KEYS WATERS.

&&

PUBLIC/MARINE/FIRE/DIGITAL...APA
AVIATION/CLIMATE.............KBK/AD/WHEN
DATA ACQUISITION.............DR/TF

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 18, 12:57 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1257 PM EST FRI DEC 18 2009

UPDATED TO EXTEND TORNADO WATCH 804 TO 2 PM

FLZ076>078-GMZ031>033-052>054-072>075-191100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1257 PM EST FRI DEC 18 2009

...TORNADO WATCH 804 IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE NOW OVER THE NORTH CENTRAL GULF OF MEXICO
WILL MOVE RAPIDLY EAST NORTHEASTWARD AS IT DEEPENS AND WILL CROSS
NORTH FLORIDA TODAY BEFORE MOVING INTO THE WESTERN ATLANTIC THIS
EVENING. THIS LOW WILL DRAG A STRONG COLD FRONT SOUTHWARD ACROSS THE
FLORIDA PENINSULA TODAY...WITH THE FRONT PASSING THROUGH THE FLORIDA
KEYS TONIGHT. AHEAD OF THIS FRONT...SCATTERED TO NUMEROUS
THUNDERSTORMS AND POSSIBLY A FEW SQUALL LINES WILL MOVE ACROSS THE
KEYS TODAY INTO THIS EVENING. THERE IS THE POTENTIAL FOR A FEW
SEVERE THUNDERSTORMS TO DEVELOP TODAY...WHICH WOULD BE CAPABLE OF
PRODUCING A TORNADO OR WATERSPOUT AS WELL AS WIND GUSTS IN EXCESS OF
58 MPH. ANY THUNDERSTORMS WILL BE CAPABLE OF DELIVERING WIND GUSTS
IN EXCESS OF 40 MPH...VERY HEAVY RAINFALL...AND FREQUENT AND
DANGEROUS LIGHTNING STRIKES. THE SEVERE WEATHER THREAT WILL END
AROUND MIDNIGHT TONIGHT AS THE COLD FRONT PASSES THROUGH THE KEYS.

WINDS AND SEAS WILL CONTINUE TO INCREASE ACROSS ALL WATERS TODAY AS
THE STORM OVER THE GULF OF MEXICO INTENSIFIES. SOUTHERLY WINDS OF 20
TO 25 KNOTS TODAY WILL VEER TO WEST AND NORTHWEST BEHIND THE COLD
FRONT TONIGHT. SMALL CRAFT ADVISORIES ARE POSTED ACROSS ALL KEYS
COASTAL WATERS FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS IN EXCESS OF 20 KNOTS ARE EXPECTED TO CONTINUE
THROUGH AT LEAST MIDDAY SATURDAY. NORTHWEST TO NORTH WINDS OF AT
LEAST 15 TO 20 KNOTS WILL PREVAIL ACROSS PARTS OF THE KEYS WATERS
SATURDAY AFTERNOON THROUGH MONDAY. SMALL CRAFT ADVISORIES WILL BE
NECESSARY INTO SATURDAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION
SATURDAY AFTERNOON THROUGH MONDAY...AND SMALL CRAFT ADVISORIES MAY
BE REQUIRED ACROSS PARTS OF THE KEYS WATERS DURING THIS TIME.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED TODAY INTO THIS EVENING.

In the hours before

Special weather statement, Dec 18, 1:29 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
129 PM EST FRI DEC 18 2009

FLZ078-182000-
MONROE LOWER KEYS-
INCLUDING THE CITY OF...KEY WEST
129 PM EST FRI DEC 18 2009

...STRONG THUNDERSTORMS OVER THE LOWER FLORIDA KEYS...

AT 130 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS WEST OF THE LOWER KEYS MOVING TO THE
EAST AT 25 KNOTS. THESE THUNDERSTORMS WILL IMPACT THE LOWER KEYS FROM
KEY WEST TO BIG PINE THROUGH 300 PM. MOTORISTS AND RESIDENTS CAN
EXPECT GUSTY WINDS OF 40 TO 50 MPH IN BLINDING DOWNPOURS.

VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN...
AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS
PASSED.

WAH
Special weather statement, Dec 18, 2:25 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
225 PM EST FRI DEC 18 2009

FLZ077-078-182100-
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
INCLUDING THE CITIES OF...MARATHON...KEY WEST
225 PM EST FRI DEC 18 2009

...STRONG THUNDERSTORMS OVER THE LOWER AND MIDDLE KEYS...

AT 230 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER THE LOWER KEYS MOVING TO THE
EAST AT 25 KNOTS. A WIND GUST OF 43 MPH WAS REPORTED AT THE NATIONAL
WEATHER SERVICE OFFICE IN KEY WEST. THESE THUNDERSTORMS WILL IMPACT THE
LOWER AND MIDDLE KEYS FROM KEY WEST TO CONCH KEY THROUGH 400 PM.
MOTORISTS AND RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50
MPH...STANDING WATER IN THE ROADWAYS...AND BLINDING DOWNPOURS.

VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN...
AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS
PASSED.

WAH
Special weather statement, Dec 18, 3:57 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
357 PM EST FRI DEC 18 2009

FLZ076-182300-
MONROE UPPER KEYS-
INCLUDING THE CITY OF...KEY LARGO
357 PM EST FRI DEC 18 2009

...STRONG THUNDERSTORMS OVER THE UPPER KEYS...

AT 355 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER THE FLORIDA BAY MOVING TO THE
EAST AT 25 KNOTS. THESE THUNDERSTORMS WILL IMPACT THE UPPER KEYS FROM
LONG KEY TO KEY LARGO THROUGH 5 PM. MOTORISTS AND RESIDENTS CAN
EXPECT GUSTY WINDS OF 40 TO 50 MPH...STANDING WATER IN THE
ROADWAYS...AND BLINDING DOWNPOURS.

VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN...
AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS
PASSED.

WAH
Special weather statement, Dec 18, 4:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
442 PM EST FRI DEC 18 2009

FLZ076-077-182300-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-
INCLUDING THE CITIES OF...KEY LARGO...MARATHON
442 PM EST FRI DEC 18 2009

...STRONG THUNDERSTORMS OVER THE MIDDKE AND UPPER KEYS...

AT 355 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER THE FLORIDA BAY MOVING TO THE
EAST AT 25 KNOTS. THESE THUNDERSTORMS WILL IMPACT THE MIDDLE AND UPPER
KEYS FROM GRASSY KEY TO KEY LARGO THROUGH 6 PM. MOTORISTS AND
RESIDENTS CAN EXPECT GUSTY WINDS OF 40 TO 50 MPH...STANDING WATER IN
THE ROADWAYS...AND BLINDING DOWNPOURS.

VISIBILITY WILL BE REDUCED TO BELOW A QUARTER MILE IN DRIVING RAIN...
AND MOTORISTS SHOULD SUSPEND TRAVEL UNTIL THE HEAVY WEATHER HAS
PASSED.

WAH
Local storm report, Dec 18, 5:17 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
517 PM EST FRI DEC 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TORNADO          SE KEY WEST             24.56N 81.78W
12/18/2009                   LOWER KEYS IN MONR FL   NWS STORM SURVEY

            A PRELIMINARY NATIONAL WEATHER SERVICE STORM SURVEY
            REPORTS AN EF0 TORNADO OVER SOUTHEAST KEY WEST AND
            EXTENDING INTO WEST CENTRAL STOCK ISLAND. DAMAGE REPORTS
            INCLUDE SEVERAL DOWNED TREES, SNAPPED PALM TREES,AND
            LOOSE DEBRIS BLOWN INTO POWER LINES. WIND ESTIMATES ARE
            IN THE 60 TO 70 MPH RANGE.

&&

PFUENTES

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:24 AM ESTSmall Craft AdvisoryKEY40 hr
Dec 18, 1:54 AM ESTSpecial Marine WarningKEY66 min
Dec 18, 2:16 AM ESTSpecial Marine WarningKEY59 min
Dec 18, 2:24 AM ESTSpecial Marine WarningKEY66 min
Dec 18, 3:02 AM ESTSpecial Marine WarningKEY58 min
Dec 18, 3:22 AM ESTSpecial Marine WarningKEY53 min
Dec 18, 3:35 AM ESTSpecial Marine WarningKEY55 min
Dec 18, 4:02 AM ESTSpecial Marine WarningKEY58 min
Dec 18, 4:23 AM ESTSpecial Marine WarningKEY67 min
Dec 18, 4:29 AM ESTSevere Thunderstorm WarningKEYMonroe46 min
Dec 18, 4:33 AM ESTSpecial Marine WarningKEY57 min
Dec 18, 5:04 AM ESTSpecial Marine WarningKEY26 min
Dec 18, 5:24 AM ESTSpecial Marine WarningKEY66 min
Dec 18, 5:36 AM ESTSpecial Marine WarningKEY54 min
Dec 18, 6:29 AM ESTSpecial Marine WarningKEY31 min
Dec 18, 6:33 AM ESTSpecial Marine WarningKEY57 min
Dec 18, 7:32 AM ESTSpecial Marine WarningKEY58 min
Dec 18, 8:27 AM ESTSpecial Marine WarningKEY2 hr
Dec 18, 8:32 AM ESTSpecial Marine WarningKEY58 min
Dec 18, 8:53 AM ESTSevere Thunderstorm WarningKEYMonroe37 min
Dec 18, 9:31 AM ESTSpecial Marine WarningKEY59 min
Dec 18, 10:50 AM ESTTornado WarningKEYMonroe10 min
Dec 18, 11:42 AM ESTSpecial Marine WarningKEY63 min
Dec 18, 12:57 PM ESTSpecial Marine WarningKEY63 min
Dec 18, 1:49 PM ESTSpecial Marine WarningKEY56 min
Dec 18, 2:40 PM ESTSpecial Marine WarningKEY50 min
Dec 18, 2:55 PM ESTAreal Flood AdvisoryKEYMonroe110 min
Dec 18, 3:27 PM ESTSpecial Marine WarningKEY63 min
Dec 18, 4:26 PM ESTSpecial Marine WarningKEY64 min
Dec 18, 5:16 PM ESTSpecial Marine WarningKEY59 min
Dec 18, 5:26 PM ESTSpecial Marine WarningKEY64 min
Dec 18, 6:12 PM ESTSpecial Marine WarningKEY63 min
Dec 18, 6:26 PM ESTSpecial Marine WarningKEY64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.